Recent progress in attractors for quintic wave equations

Anton Savostianov; Sergey Zelik

Mathematica Bohemica (2014)

  • Volume: 139, Issue: 4, page 657-665
  • ISSN: 0862-7959

Abstract

top
We report on new results concerning the global well-posedness, dissipativity and attractors for the quintic wave equations in bounded domains of 3 with damping terms of the form ( - Δ x ) θ t u , where θ = 0 or θ = 1 / 2 . The main ingredient of the work is the hidden extra regularity of solutions that does not follow from energy estimates. Due to the extra regularity of solutions existence of a smooth attractor then follows from the smoothing property when θ = 1 / 2 . For θ = 0 existence of smooth attractors is more complicated and follows from Strichartz type estimates.

How to cite

top

Savostianov, Anton, and Zelik, Sergey. "Recent progress in attractors for quintic wave equations." Mathematica Bohemica 139.4 (2014): 657-665. <http://eudml.org/doc/269859>.

@article{Savostianov2014,
abstract = {We report on new results concerning the global well-posedness, dissipativity and attractors for the quintic wave equations in bounded domains of $\mathbb \{R\}^3$ with damping terms of the form $(-\Delta _x)^\theta \partial _t u$, where $\theta =0$ or $\theta =1/2$. The main ingredient of the work is the hidden extra regularity of solutions that does not follow from energy estimates. Due to the extra regularity of solutions existence of a smooth attractor then follows from the smoothing property when $\theta =1/2$. For $\theta =0$ existence of smooth attractors is more complicated and follows from Strichartz type estimates.},
author = {Savostianov, Anton, Zelik, Sergey},
journal = {Mathematica Bohemica},
keywords = {damped wave equation; fractional damping; critical nonlinearity; global attractor; smoothness; damped wave equation; fractional damping; critical nonlinearity; global attractor; smoothness},
language = {eng},
number = {4},
pages = {657-665},
publisher = {Institute of Mathematics, Academy of Sciences of the Czech Republic},
title = {Recent progress in attractors for quintic wave equations},
url = {http://eudml.org/doc/269859},
volume = {139},
year = {2014},
}

TY - JOUR
AU - Savostianov, Anton
AU - Zelik, Sergey
TI - Recent progress in attractors for quintic wave equations
JO - Mathematica Bohemica
PY - 2014
PB - Institute of Mathematics, Academy of Sciences of the Czech Republic
VL - 139
IS - 4
SP - 657
EP - 665
AB - We report on new results concerning the global well-posedness, dissipativity and attractors for the quintic wave equations in bounded domains of $\mathbb {R}^3$ with damping terms of the form $(-\Delta _x)^\theta \partial _t u$, where $\theta =0$ or $\theta =1/2$. The main ingredient of the work is the hidden extra regularity of solutions that does not follow from energy estimates. Due to the extra regularity of solutions existence of a smooth attractor then follows from the smoothing property when $\theta =1/2$. For $\theta =0$ existence of smooth attractors is more complicated and follows from Strichartz type estimates.
LA - eng
KW - damped wave equation; fractional damping; critical nonlinearity; global attractor; smoothness; damped wave equation; fractional damping; critical nonlinearity; global attractor; smoothness
UR - http://eudml.org/doc/269859
ER -

References

top
  1. Babin, A. V., Vishik, M. I., Attractors of Evolution Equations, Studies in Mathematics and Its Applications 25 North-Holland, Amsterdam (1992), translated and revised from the 1989 Russian original. (1992) Zbl0778.58002MR1156492
  2. Ball, J. M., Global attractors for damped semilinear wave equations. Partial differential equations and applications, Discrete Contin. Dyn. Syst. 10 (2004), 31-52. (2004) MR2026182
  3. Blair, M. D., Smith, H. F., Sogge, C. D., 10.1016/j.anihpc.2008.12.004, Ann. Inst. Henri Poincaré, Anal. Non Linéaire 26 (2009), 1817-1829. (2009) Zbl1198.58012MR2566711DOI10.1016/j.anihpc.2008.12.004
  4. Burq, N., Lebeau, G., Planchon, F., 10.1090/S0894-0347-08-00596-1, J. Am. Math. Soc. 21 (2008), 831-845. (2008) Zbl1204.35119MR2393429DOI10.1090/S0894-0347-08-00596-1
  5. Carvalho, A. N., Cholewa, J. W., 10.2140/pjm.2002.207.287, Pac. J. Math. 207 (2002), 287-310. (2002) Zbl1060.35082MR1972247DOI10.2140/pjm.2002.207.287
  6. Carvalho, A. N., Cholewa, J. W., 10.1017/S0004972700040296, Bull. Aust. Math. Soc. 66 (2002), 443-463. (2002) Zbl1020.35059MR1939206DOI10.1017/S0004972700040296
  7. Carvalho, A. N., Cholewa, J. W., Dlotko, T., 10.1016/j.jde.2008.02.011, J. Differ. Equations 244 (2008), 2310-2333. (2008) Zbl1151.35056MR2413843DOI10.1016/j.jde.2008.02.011
  8. Chen, S., Triggiani, R., Gevrey class semigroups arising from elastic systems with gentle dissipation: The case 0 < α < 1 / 2 , Proc. Am. Math. Soc. 110 (1990), 401-415. (1990) MR1021208
  9. Chen, S., Triggiani, R., 10.2140/pjm.1989.136.15, Pac. J. Math. 136 (1989), 15-55. (1989) Zbl0633.47025MR0971932DOI10.2140/pjm.1989.136.15
  10. Chepyzhov, V. V., Vishik, M. I., Attractors for Equations of Mathematical Physics, American Mathematical Society Colloquium Publications 49 American Mathematical Society, Providence (2002). (2002) Zbl0986.35001MR1868930
  11. Chueshov, I., Global attractors for a class of Kirchhoff wave models with a structural nonlinear damping, J. Abstr. Differ. Equ. Appl. (electronic only) 1 (2010), 86-106. (2010) Zbl1216.37026MR2771816
  12. Chueshov, I., Lasiecka, I., Von Karman Evolution Equations. Well-posedness and long time dynamics, Springer Monographs in Mathematics Springer, New York (2010). (2010) Zbl1298.35001MR2643040
  13. Feireisl, E., 10.1017/S0308210500022630, Proc. R. Soc. Edinb., Sect. A, Math. 125 (1995), 1051-1062. (1995) Zbl0838.35078MR1361632DOI10.1017/S0308210500022630
  14. Grasselli, M., Schimperna, G., Segatti, A., Zelik, S., 10.1007/s00028-009-0017-7, J. Evol. Equ. 9 (2009), 371-404. (2009) Zbl1239.35160MR2511557DOI10.1007/s00028-009-0017-7
  15. Grasselli, M., Schimperna, G., Zelik, S., 10.1080/03605300802608247, Commun. Partial Differ. Equations 34 (2009), 137-170. (2009) Zbl1173.35086MR2512857DOI10.1080/03605300802608247
  16. Grillakis, M. G., Regularity and asymptotic behaviour of the wave equation with a critical nonlinearity, Ann. Math. (2) 132 (1990), 485-509. (1990) Zbl0736.35067MR1078267
  17. Kalantarov, V., Savostianov, A., Zelik, S., Attractors for damped quintic wave equations in bounded domains, http://arxiv.org/abs/1309.6272. 
  18. Kalantarov, V., Zelik, S., 10.1016/j.jde.2009.04.010, J. Differ. Equations 247 (2009), 1120-1155. (2009) Zbl1183.35053MR2531174DOI10.1016/j.jde.2009.04.010
  19. Kapitanski, L., 10.1080/03605309508821133, Commun. Partial Differ. Equations 20 (1995), 1303-1323. (1995) Zbl0829.35014MR1335752DOI10.1080/03605309508821133
  20. Kapitanski, L., 10.4310/MRL.1994.v1.n2.a9, Math. Res. Lett. 1 (1994), 211-223. (1994) Zbl0841.35067MR1266760DOI10.4310/MRL.1994.v1.n2.a9
  21. Miranville, A., Zelik, S., Attractors for dissipative partial differential equations in bounded and unbounded domains, Handbook of Differential Equations: Evolutionary Equations IV Elsevier/North-Holland, Amsterdam (2008), 103-200 C. M. Dafermos et al. (2008) Zbl1221.37158MR2508165
  22. Moise, I., Rosa, R., Wang, X., 10.1088/0951-7715/11/5/012, Nonlinearity 11 (1998), 1369-1393. (1998) Zbl0914.35023MR1644413DOI10.1088/0951-7715/11/5/012
  23. Pata, V., Zelik, S., 10.3934/cpaa.2006.5.611, Commun. Pure Appl. Anal. 5 (2006), 611-616. (2006) Zbl1140.35533MR2217604DOI10.3934/cpaa.2006.5.611
  24. Pata, V., Zelik, S., 10.1088/0951-7715/19/7/001, Nonlinearity 19 (2006), 1495-1506. (2006) Zbl1113.35023MR2229785DOI10.1088/0951-7715/19/7/001
  25. Savostianov, A., Zelik, S., Smooth attractors for the quintic wave equations with fractional damping, Asymptotic Anal. 87 (2014), 191-221. (2014) MR3195728
  26. Shatah, J., Struwe, M., Regularity results for nonlinear wave equations, Ann. Math. (2) 138 (1993), 503-518. (1993) Zbl0836.35096MR1247991
  27. Zelik, S., 10.3934/dcds.2004.11.351, Discrete Contin. Dyn. Syst. 11 (2004), 351-392. (2004) Zbl1059.35018MR2083423DOI10.3934/dcds.2004.11.351

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.